MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS SPECTRA CONCEALABLE PENILE PROSTHESIS; PROSTHESIS PENILE

BOSTON SCIENTIFIC CORPORATION AMS SPECTRA CONCEALABLE PENILE PROSTHESIS; PROSTHESIS PENILE
Model Number 720054-02
Medical Device Problem Codes Inadequacy of Device Shape and/or Size (1583); Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/15/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient implanted with this spectra penile prosthesis (spp) underwent a surgical procedure to remove the device.The device was too small for the correct fit in the corpora and caused the cylinders to become individually twisted.The existing spp was explanted and replaced with a new device.No patient complications were reported.
 
Additional Manufacturer Narrative
Investigation summary based on the information available, the cause that contributed to the reported allegation cannot be established as the product is not available for analysis.Device history record (dhr) the device history record (dhr) confirmed that the device met all material, assembly and performance specifications.Device technical analysis the device is not available for analysis; therefore, no physical or visual analysis of the product could be performed.The reported device performance allegation cannot be confirmed.Labeling review a review of the device instructions for use (ifu) was completed and did not reveal any evidence of device misuse, off label use, or failure to follow instructions.The ifu states proper sizing of the device is critical to a successful outcome.Improper measurement, inappropriate cylinder size selection, or malpositioning of the cylinders within the corpora cavernosa may result in migration or buckling of the cylinders or reduce cylinder life.Investigation conclusion based on the information available, a conclusion code of unintended use error caused or contributed to event was assigned to this investigation.
 
Event or Problem Description

Brand Name
AMS SPECTRA CONCEALABLE PENILE PROSTHESIS
Common Device Name
PROSTHESIS PENILE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
alyson harris
4100 hamline avenue north
building c
saint paul, MN 55112
4089353452
MDR Report Key12897245
Report Number2124215-2021-36735
Device Sequence Number3899954
Product Code FAE
UDI-Device Identifier00878953005218
UDI-Public00878953005218
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K090663
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date02/02/2021
Device Model Number720054-02
Device Catalogue Number720054-02
Device Lot Number121617005
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/17/2021
Supplement Date Received by Manufacturer12/02/2021
Initial Report FDA Received Date11/30/2021
Supplement Report FDA Received Date12/06/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/18/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age81 YR
Patient SexMale